Advertisement

Are there any risks in using Serevent?

Certain medical conditions and medications may increase your risk of complications associated with Serevent (salmeterol). Such medical conditions include irregular heartbeat, allergies to salmeterol, high blood pressure, diabetes, seizures, liver disease, pregnancy, hyperthyroidism and heart disease. Medications and other substances that may increase your risk of complications include: diuretics, clarithromycin, telithromycin, beta-blockers, antidepressants, HIV or AIDS medications, MAO inhibitors, decongestants, aminophylline and theophylline. Caffeine and diet medications also can increase the risk of complications. Be aware that this is not a complete list of the risks associated with Serevent. Before starting Serevent, tell your doctor about any medications or supplements you are taking, as well as any pre-existing medical conditions you may have. Be aware, too, that in certain cases Serevent has been known to slightly increase the risk of death during an asthma attack.

Continue Learning about Antiasthma

Does omalizumab have any side effects?
Donna Hill Howes, RNDonna Hill Howes, RN
Side effects may include injection site reactions, upper respiratory tract and sinus infections, hea...
More Answers
What medications interact with long-acting beta-agonist bronchodilators?
Donna Hill Howes, RNDonna Hill Howes, RN
If you are taking bromocriptine, digoxin, or a theophylline, a long-acting beta-agonist may not be a...
More Answers
Could I be allergic to Advair Diskus?
Stacy Wiegman, PharmDStacy Wiegman, PharmD
It is possible to have an allergic reaction to the medicines contained in your Advair Diskus inhaler...
More Answers
Does theophylline interact with any other medications?
Donna Hill Howes, RNDonna Hill Howes, RN
If you are taking deferasirox, iobenguane I-123, pancuronium, or riociguat, theophylline can lead to...
More Answers

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.